Evidence map›Paper›PMID 25298587›Full record

ArticleIndian journal of pharmacology

A rare debilitating neurological adverse effect of ranolazine due to drug interaction with clarithromycin.

Ajay Mishra, Himanshu V Pandya, Nikhil Dave, Mahesh Mathew, Chinmaye M Sapre, Sneha Chaudhary

Abstract readCase Reports
In one paragraph

Article in Indian journal of pharmacology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed.

  1. Article
  2. Neuropsychiatric Effects of Antimicrobial Agents.Clinical drug investigation · 2017
    Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors.

Ajay MishraDepartment of Medicine, Pramukhswami Medical College, Karamsad, Gujarat, India.
Himanshu V PandyaDepartment of Medicine, Pramukhswami Medical College, Karamsad, Gujarat, India.
Nikhil DaveDepartment of Medicine, Pramukhswami Medical College, Karamsad, Gujarat, India.
Mahesh MathewDepartment of Medicine, Pramukhswami Medical College, Karamsad, Gujarat, India.
Chinmaye M SapreDepartment of Medicine, Pramukhswami Medical College, Karamsad, Gujarat, India.
Sneha ChaudharyDepartment of Medicine, Pramukhswami Medical College, Karamsad, Gujarat, India.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Medication errors may occur at any point during patient care in the health care system. Drug interaction in known with macrolide antibiotics and ranolazine and is primarily related to effects on the cytochrome P4503A (CYP3A) metabolic pathway. This case highlights medication errors that resulted in rare debilitating neurological adverse effects of ranolazine in an elderly due to drug interaction with clarithromycin.

Indexed as

AcetanilidesAgedAnti-Bacterial AgentsClarithromycinCytochrome P-450 CYP3A InhibitorsDrug InteractionsEnzyme InhibitorsHumansMaleMedication ErrorsNeurotoxicity SyndromesPiperazinesRanolazineAcetanilidesAnti-Bacterial AgentsClarithromycinCytochrome P-450 CYP3A InhibitorsEnzyme InhibitorsPiperazinesRanolazineDrug interactionmedication errorneurological adverse effectsranolazine

Identifiers

PMID25298587
PMCPMC4175894

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.